How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Terry Your Own Question
Terry
Terry, Nurse, RN, BSN
Category: Health
Satisfied Customers: 693
Experience:  Adult/ Respiratory/ Neonatal ICU, Pediatric/Adolescent Care, Geriatrics, Patient/Parent Counseling
5185315
Type Your Health Question Here...
Terry is online now
A new question is answered every 9 seconds

treat for prostate cacer--73 y.o..sleep probs--hot flashes..implanted

Resolved Question:

treat for prostate cacer--73 y.o. taking terazosin 5mg & trazodone 50mg twice daily--sleep probs--hot flashes---tried magestrol--gained 20 lbs.--need sleep--lunesta?----seeds implanted 9-22-07
Submitted: 8 years ago.
Category: Health
Expert:  Terry replied 8 years ago.

HelloCustomer

Is your question about inability to sleep? Did ambien help at all? Have you been to the urologist lately with these symptoms and what did he recommend for you?

What are your sleep problems? Are you waking up often? Can't fall asleep? Are you anxious about your condition? Do you wake up often with urge to urinate?

Thank you!

Terry

Customer: replied 8 years ago.
sleepy-yet when i lay down--wide awake--finally fall asleep--wake up in 1--2 hrs--manny times soak and wet from sweat, not always to urinate--tried ambiencr--caused depression--uroligist doubled my med to twice a day (about 3 weeks ago)anxiety might contribute--soft music seem to help
Expert:  Terry replied 8 years ago.

Hello,

At what time of day are you taking the 5mg. of terazosin? At bedtime?

Why did the doctor double the terazosin dosage?

Are you urinating sufficiently or with any difficulty?

Are you feeling good, otherwise? (I hope so!)

Thank you,

Terry

 

 

 

 

Customer: replied 8 years ago.
i take terazosin about noon & bedtime (11:00) dr. doubled med when i complained of burning when urinating--now no prob in that area--sometimes i get up about 7:00 &walk the treadmill for about 1\2 hr.but within a hr. i have to lay down for awhile--i take super b complex & that keeps me going
Expert:  Terry replied 8 years ago.

Hi,

Thank you for the extra detail. I am glad that you are taking one dosage at bedtime because, if anything, it would make you somewhat tired. You go to sleep at 11pm and wake up at 7 am and walk the treadmill. You say you are waking up often and for no apparent reason. Were you taking the magestrol for tumor reduction. Magestrol stimulates the appetite (which caused the weight gain), it causes sweating, hot flashes and fatigue as well. Are you still taking it?

Terry

Customer: replied 8 years ago.
I QUIT MAGESTROL AS SOON AS I STARTING TO GAIN WEIGHT--DR. PRESCRIBED IT TO STOP THE SWEATING--LATLY THE HOT FLASHES GETTING WORSE--DO CERTAIN FOODS PLAY A PART?
Expert:  Terry replied 8 years ago.

Hi again,

What foods are you thinking of, for example? Spicy foods can make you sweat and flush. I don't know how long you took magestrol for but it creates hormonal changes, and sweating is a side effect, however it is used to reduce the hot flashes. You will need to talk to the urologist about managing this situation.

In the meantime, drink sufficient amounts of water, continue to exercise as tolerated. Wear light cotton clothing. I think you do need to reduce anxiety and relax more. The soft music is great since it is helping you. A cool/warm shower before bed may help as well.

I hope all will be well with you!

Terry

Terry and 3 other Health Specialists are ready to help you